MAUDE Adverse Event Report: BIOMET MICROFIXATION HTR-PMI SEXAUER RIGHT FRONTAL PARIETAL IMPLANT; CUSTOM MADE DEVICE

BIOMET MICROFIXATION HTR-PMI SEXAUER RIGHT FRONTAL PARIETAL IMPLANT; CUSTOM MADE DEVICE
Model Number N/A
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the incorrect implant was in the package.The issue was discovered when the surgery was in progress, therefore the patient was closed and admitted to the hospital until another implant could be made.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Updated: a5, b4, b5, b7, g3, g6, h2.
 
Event or Problem Description
Patient brought to or for cranioplasty.Surgery started in usual manner, when it came time to insert the custom fabricated synthetic cranioplasty, packaging matched the patient's name, birth date and documentation for the planned preoperative 3d model, however the correct implant was not in the box.The surgeon aborted the procedure.Patient surgical wounds were closed and patient was admitted to the neuro unit for drain management and post-operative pain control.Once the correct device was received, the synthetic cranioplasty was performed and the device fit perfectly, with no gaps or excessive overhangs.Patient was discharged to home.Device has been retained in risk management office, but is not available for return to vendor.The sales rep is aware of this issue.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The htr-pmi sexauer rt frt par (item# pm624452, lot# 069370) was not returned for investigation.Photos were provided, which confirmed that the implant received did not match the patient's defect shown in the dhr.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to a packaging issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.There were no additional findings or changes to the investigation based on the information provided.The root cause remains the same; the cause is attributed to a packaging issue.

Brand Name
HTR-PMI SEXAUER RIGHT FRONTAL PARIETAL IMPLANT
Common Device Name
CUSTOM MADE DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
merrianne cassidy
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key12690974
Report Number0001032347-2021-00489
Device Sequence Number1363668
Product Code KKY
UDI-Device Identifier00888233047173
UDI-Public(01)00888233047173(17)240927(10)069370
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberN/A
Device Catalogue NumberPM624452
Device Lot Number069370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/01/2021
03/21/2022
09/26/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/23/2021
03/25/2022
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age37 YR
Patient SexMale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite